Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having sudden diarrhea with vomiting and little fever. What could be reason?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Thu, 3 Jan 2013 in General Health
Question: I am a 53 year old healthy woman. Sunday night I had a sudden bout of diarrhea and vomiting which lasted until Monday. I also had a 100.8 fever which lasted until Tuesday night. A slight headache also. My symptom which bothers me the most is bad night sweats with this. Is this normal or should I be concerned? I rarely get sick so this is new for me.
doctor
Answered by Dr. Grzegorz Stanko 38 minutes later
Hello!

Thank you for the query.

Such symptoms may appear because of digestive tract infection (the most probable) or partial bowel obstruction. Fever confirms that it is probably an infection. Night sweats might be associated with fever.
But, such symptoms can show up with more serious disease. Night sweats can always be present with a cancer. And as you are at the age around 50, you should have colon cancer ruled out. Especially if you have had constipations or/and diarrheas before, lost some weight recently, have any blood in stool.
It is advisable for you to have some diagnostics. You should start with full blood work, urine analysis and abdominal ultrasound. If the WBC will be increased and hemoglobin level will be low, colonoscopy should be performed.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Colonoscopy

doctor1 MD

Hello,
I'm looking for a medical term related to having a heart stop beating during a colonoscopy procedure....I missed getting the proper term from my doctor, but something sounding like the word "gavel" or "kavel" comes to mind. Can you tell me what this term actually is?
Thank you.

doctor1 MD

my heart rate is 55 at rest. had a recent colonoscopy and my heart rate dropped to 32 during the recovery. the nurse said i was dehydrated and this caused this temporary heart rate drop. After getting another iv, it returned to normal in about 3 minutes. do i have a heart issue

doctor1 MD

Hi, I have had chronic abdominal pain, lower right quadrant, for nearly 4 years now. I had diverticulitis and had 14-16" of my sigmoid colon removed. Shortly after that it was determined that my gall bladder was not functioning properly and was removed. The pain never went away. Since that time, the gall bladder removal I have craved chocolate like you wouldn't believe. I have had MRIs, CT Scans, endoscopy, colonoscopy and all the specialists can tell me is what I don't have. No one seems to care to find out what is causing it. I recently heard about Sphincter of Oddi Dysfunction. It seems possible. Would that condition cause my body to crave chocolate as a form of combat for the symptoms? I am a 43 year old male, I currently weigh about 210, up 20lbs since the surgeries.

doctor1 MD

MY HUSBAND IS 52 YOA AND HE HAS LUPUS AND CIHROSIS OF THE LIVER. HE HAD A COLONOSCOPY ON 4/3/2014.HE HAD SEVERE STOMACH PAIN FOR 3-4 DAYS ,TO THE POINT OF NOT SLEEPING. THEY DONE X-RAYS AND SAID ALL LOOKED GOOD,THEN HE FELL AND HURT HIS BACK,AND HAS BEEN IN SEVERE PAIN WITH IT.HE HAS RUN A LOW GRADE FEVER SINCE THE COLONOSCOPY,AND LAST NIGHT IT REACHED 102,AND TONIGHT HAS REACHED 101 WITH TYLENOL.CAN PAIN CAUSE THE FEVER BECAUSE HE DOESN T SEEM TO HAVE A COLD OR ANYTHING ELSE TO BE CAUSING THE FEVER?

doctor1 MD

I have a constriction in the descending colon cancer or scar tissue due to inflammation?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...